MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED
Model Number D97130F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that during use, d97130f5 swan-ganz bipolar pacing catheter from lot 65369611, did not capture.The wire was introduced into the rv under fluoroscopic guidance.Good capture and sensing was confirmed, but loss of capture and sensing was noted several minutes later, despite unchanged lead position.The swan-ganz pacing catheter was removed and replaced with another one.Good capture and sensing was confirmed.Loss of capture and sensing was noted again several minutes later, despite unchanged lead position.The external hardware components (connecting cable and temporary pm box) were replaced but again showed exit block and no sensing, suggesting failure of the swan-ganz catheter lead again.The catheter was removed and the physician elected to place permanent pacemaker.
 
Additional Manufacturer Narrative
No product was returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
SWAN-GANZ BIPOLAR PACING CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19805566
Report Number2015691-2024-05570
Device Sequence Number8379504
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438(17)251018(11)231019(10)65369611
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberD97130F5
Device Lot Number65369611
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown